Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
amantadine and fatigue
Watch this 
View More Posts Ignore
my neuro prescribed amantadine for me to help with my fatigue. at work i get so exhuasted. i cant tell any difference at all. anybody had any luck with it? could it make one depressed? i did notice i felt more depressed. or maybe it was just normal blues. dont know. should i continue? dont need the expense if its not helping. anybody experience any other side effects? thanks for your comments.
Posted on 08/27/08, 07:31 pm
9 Replies Add Your Advice
Reminder: This is a support group for Multiple Sclerosis (MS). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 08/27/08  7:51pm
" I liked Amantadine but it may cause Livedo Reticularis (swelling on ankles and legs and a mottled appearance in legs)which can cause blood clots in the lungs.

It isn't a common thing but it did happen to me and I know of one other on this site that it seems it happened to her but minus the blood clots.

How long have you taken it? It did take a few weeks to help me. Good luck with it. Don't worry about the Livedo Reticularis. It is one of those odd phenomanons (sp?) that seem to always happen to me. LOL "
View More Posts Ignore
Reply #2 - 08/28/08  10:46am
" I used Amantadine for awhile, but it really did nothing for me, energy wise, then I went on Provigil, that made me very energetic for a few months, then it made me sleepy. So that had to be stopped. I would talk with your Dr. MS is a depressant and the combination of your medications can make you depressed also. I also am anemic. I do take an antidepressant, I was on 2 of them, but I am able to get by now with one. Talk about your concerns with your Dr.
Bea "
View More Posts Ignore
Reply #3 - 08/28/08  11:12am
" I tried it several years ago, it didn't seem to help one bit. Then doc put me on Provigil. I don't care if it costs a lot, Provigil gave me my life back!

Don't hesitate to talk to your doc about seeing if something for your 'blues' is indicated. I have had friends with MS who discovered that was the cause for the majority of their fatigue. After they began treatment for that, they got along fine without anything for fatigue. We're all so different. "
View More Posts Ignore
Reply #4 - 08/28/08  5:49pm
" I Love Amantadine. It removes the almost "mind numbing" fatigue that I had without making me feel speedy (except for not having the fatigue, I feel no affect).

You should give it a rest for a week or two every year otherwise it just stops working.

Larry "
View More Posts Ignore
Reply #5 - 08/29/08  12:53am
" i take adderall for fatigue. tried provigil at a large dosage. the adderall of 35 mg. does it for me. i get a good 6-8 hours a day. the rest of the day is napping or resting. "
View More Posts Ignore
Reply #6 - 09/02/08  4:09am
" Having MS is being like a snowflake - Just as there are never 2 snowflakes ever alike, there are no 2 MS;ers ever alike. As you can see, some love amanatadine, but others got no benefit. I had no benefit with amantadine, but finally found a doc who would prescribe provigil (a while back there was a free coupon for provigil being advertised ont he internet, so you might want to google "provigil free sample coupon"
The next strongest is adderal and rittalen. "
View More Posts Ignore
Reply #7 - 09/08/08  11:31am
" The fatigue for me became the worst symptom. It was starting to destroy my life. My neuro has had some good success with little used drug called Alertec. It's for narcolepsy.

It's friggin fantastic. Not stimulating at all but very effective. Easy on the body too. "
View More Posts Ignore
Reply #8 - 09/11/08  1:13am
" i had the same reaction as goawayms..she is the one who actually talked to me and i called the neuro from there..rofl...by the way thankyou again for that one...grin...i most likely would have just ignored it...lol..
i think i am the one she is referring to by the way...and i was only on it for about 25 days before the rash appeared...

hugs
heather "
View More Posts Ignore
Reply #9 - 09/11/08  4:13am
" no didnt do squat for me! "

Add Your Advice
Advertisement


More From Around the Web